Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Query about escherichia coli - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Dear User, You have started the trial chat with our doctor. This chat is only to provide you an idea how an actual chat would be like. Please note that the time of this chat is insufficient for the doctors to provide you a detailed answer to your questions. After the trial period, you will be redirected to the Payment page and you can select a package of your choice.
Doctor :   Hi
Doctor :   How may i help you?
User :   i stop takiing my oral contraceptive pill 16th october i then i had my period as usual. a couple of weeks later i started cramping like period pains but it never came and i was getting a heavy milky discharge. this week a cou[ple of hours on and off i started to get a brownish discharge like at the end of a period is this normal? i have taken 3 early pregnancy tests this past week and all have been negative.
User :   is this normal, could i still be pregnant?
Doctor :   You need to get your self examined its not normal to have such discharge
Doctor :   Hello
User :   could this just be brake through bleeding while my body is just getting used not to taking the pill
Doctor :   Well you have told me that the color of the discharge milky and then brownish right ?
User :   two weeks ago it was milky with no odour
Doctor :   Do you have any pain or burning sensation during urinating ?
User :   then this week it was like i was starting to have my period but it only lasted a couple of hours
User :   i have no pain or burning i have been with the same partner for 7 years
Doctor :   OK first let me tell you that since you did had your periods once after you stop the pill there IS NO WAY you can be pregnant
User :   my last start date of my period was 20th october
Doctor :   what could be the possible cause of milky discharge can be a urinary track infection , as it is one the signs that it can present as , my advice to you if that you need to do the following
Doctor :   1) One of the best natural way to treat urinary tract infection is to drink lots of water. Drinking fluids will help you to urinate more often and flush out the bacteria. It is recommended to have 6 - 8 glasses of water per day.
User :   during ovulation does your discharge not get heavier?
Doctor :   yes it does BUT it will NOT CHANGE COLOR
Doctor :   it will not be milky in any way unless there is a infection
Doctor :   may i know your age please ?
User :   27
Doctor :   ok well UTI or urinary track infections are very common
User :   why does this happen?
Doctor :   and i will tell you some measures you can do to prevent it
Doctor :   The culprit in at least 90% of uncomplicated infections is a type of bacteria called Escherichia coli, better know as E. coli. These bacteria normally live in the bowel (colon) and around the anus.
Doctor :   These bacteria can move from the area around the anus to the opening of the urethra.
User :   anyway after stopping taking the pill how long does it usually take till period are back to normal
Doctor :   Usually, the act of emptying the bladder (urinating) flushes the bacteria out of the urethra. If there are too many bacteria, urinating may not stop their spread.
Doctor :   The bacteria can travel up the urethra to the bladder, where they can grow and cause an infection.
Doctor :   thats is the most common cause
Doctor :   your period will be back to normal in 5 days
Doctor :   after you stop the pill
Doctor :   what you need to do is that you need to get urine test
User :   after completely stop taking the pill will i automatically get a monthly period
Doctor :   and then you will be put on antibiotic course and you will be fine
Doctor :   yes you will get your normal persiod
Doctor :   once you stop
Doctor :   i am also suggesting you regarding your discharge which i want you to get examined by a urine test
Doctor :   Daily intake of Vitamin C in the diet will increase the acidity content of the urine and prevent bacterial growth. intake of 1000mg of Vitamin C everyday is quite effective in preventing the recurring infections.
Doctor :   2) Cranberry juice is rich in Vitamin C and Quinolic acid, both of them are helpful in curing UTI by preventing the bacteria from anchoring onto the bladder walls. Drinking 12 to 24 oz of cranberry juice for few days can be highly effective.
Doctor :   3) For the cure and prevention, it is strongly recommended to have foods rich in fiber content along with water. This will help in naturally flushing the impurities along with bacteria from the body.
User :   i do not think it is a urine infection but just the body taking its natural way to adjust
User :   since i have stopped taking the pill
Doctor :   Ok but please do follow my advice its no harm
Doctor :   its good for you
Doctor :   what all i have mentioned you
Doctor :   and if there is any discharge please do get a test done
User :   i have looke up many websites and people have said that this does happen after you stop taking pill
User :   i just wanted a second opinion
Doctor :   Sure
Doctor :   Ok
Doctor :   As per our medical knowledge it should not happen
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor